MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION CONSTRAINED CONDYLAR KNEE ARTICULAR SURFACE RIGHT 16MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION CONSTRAINED CONDYLAR KNEE ARTICULAR SURFACE RIGHT 16MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Joint Laxity (4526)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona revision fixed cemented tibia right size c catalog #: 42542006402, lot #: 65982591, persona revision cemented standard femur right size 7 catalog #: 42504606202, lot #: 66099367.G2 - report source - foreign: the event occurred in japan.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision approximately four (4) months post-operatively to address post-operative fracture of the articular surface, pain and suspected infection.The wound was debrided and articular surface replaced.The explanted articular surface was noted to have a crack at the base of the post.Attempts have been made; however, no additional information is available.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of being implanted with wear on the proximal surface, the distal surface of the locking feature were flared, and the post is cracked.-the device history record was reviewed and identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined for the implant fracture.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h6, h11.As stated in the instructions for use contraindications include, 'severe instability secondary to the absence of collateral ligament integrity'.It was known at the time of implantation that the patient experienced lcl ligament dysfunction, and as a result, the implant should not have been used.The root cause of the reported issue is attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA REVISION CONSTRAINED CONDYLAR KNEE ARTICULAR SURFACE RIGHT 16MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18611409
Report Number0001822565-2024-00248
Device Sequence Number2368764
Product Code JWH
UDI-Device Identifier00889024555150
UDI-Public(01)00889024555150(17)240630(10)64365806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue Number42522800516
Device Lot Number64365806
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer05/16/2024
08/26/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date06/04/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose